Open Access
Translator Disclaimer
May, 1995 Gibbs-Cox Random Fields and Burgers Turbulence
T. Funaki, D. Surgailis, W. A. Woyczynski
Ann. Appl. Probab. 5(2): 461-492 (May, 1995). DOI: 10.1214/aoap/1177004774

Abstract

We study the large time behavior of random fields which are solutions of a nonlinear partial differential equation, called Burgers' equation, under stochastic initial conditions. These are assumed to be of the shot noise type with the Gibbs-Cox process driving the spatial distribution of the "bumps." In certain cases, this work extends an earlier effort by Surgailis and Woyczynski, where only noninteracting "bumps" driven by the traditional doubly stochastic Poisson process were considered. In contrast to the previous work by Bulinski and Molchanov, a non-Gaussian scaling limit of the statistical solutions is discovered. Burgers' equation is known to describe various physical phenomena such as nonlinear and shock waves, distribution of self-gravitating matter in the universe and so forth.

Citation

Download Citation

T. Funaki. D. Surgailis. W. A. Woyczynski. "Gibbs-Cox Random Fields and Burgers Turbulence." Ann. Appl. Probab. 5 (2) 461 - 492, May, 1995. https://doi.org/10.1214/aoap/1177004774

Information

Published: May, 1995
First available in Project Euclid: 19 April 2007

zbMATH: 0838.60016
MathSciNet: MR1336879
Digital Object Identifier: 10.1214/aoap/1177004774

Subjects:
Primary: 60H15
Secondary: 35H53 , 76F20

Keywords: Burgers turbulence , Gibbs-Cox random field , multiple Wiener-Ito integral , scaling limits

Rights: Copyright © 1995 Institute of Mathematical Statistics

JOURNAL ARTICLE
32 PAGES


SHARE
Vol.5 • No. 2 • May, 1995
Back to Top